Hail, Keith
- When
- June 14, 2:30 PM MST
- Where
- Keith County, 13 mi NNW of Ogallala
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.300, -101.817
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 14, 12:55 PM MST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CDT WED JUN 14 2006
.NEAR TERM...
WITH STRONG INSTABILITY AND PRECIPITABLE WATER AMOUNTS OF AN
INCH OR MORE...THUNDERSTORMS MAY DEVELOP THIS EVENING IN WESTERN
NEBRASKA. HOWEVER...WITH THE STRONG SUBSIDENCE INDICATED IN THE
WATER VAPOR IMAGERY...THE STORMS SHOULD BE ISOLATED AND PROBABLY NOT
SEVERE. WE WILL KEEP ISOLATED STORMS IN TONIGHT. BETTER CHANCES ARE
THURSDAY THROUGH SATURDAY AS A FRONT MOVES IN AND STALLS ACROSS THE
HIGH PLAINS. HOT AND BREEZY TO WINDY CONDITIONS WILL CONTINUE
THROUGH EARLY EVENING...SO WILL LEAVE THE RED FLAG OUT UNTIL IT
EXPIRES AT 00Z. STRONGER WIND MAY DEVELOP THIS EVENING. FOR THE TIME
BEING THOUGH...WE WILL KEEP THE WIND JUST BELOW ADVISORY
CRITERIA.
&&
.EXTENDED...
SEASONABLY WARM TEMPERATURES WILL PROBABLY CONTINUE THROUGH
WEDNESDAY. A STATIONARY FRONT ALONG THE NORTHERN BORDER IS EXPECTED
TO GENERATE A FEW THUNDERSTORMS TUESDAY AND WEDNESDAY. SOME
DEVELOPMENT IS POSSIBLE ALONG THE DRY LINE OVER WESTERN NEBRASKA
WEDNESDAY EVENING AND NIGHT.
&&
.SYNOPSIS...
AT 18Z...GOES DERIVED PRODUCT IMAGERY SHOWED A NARROW PLUME OF
DEEP MOISTURE THROUGH WESTERN KANSAS...CENTRAL NEBRASKA AND CENTRAL
AND EASTERN SOUTH DAKOTA WITH VALUES OF 25-35MM. IN NEBRASKA...THE
MOISTURE WAS ALONG AND EAST OF A LINE FROM MERRIMAN TO IMPERIAL.
THIS ALSO COINCIDED WITH THE MAXIMUM INSTABILITY. HOWEVER...THE 18Z
LBF SOUNDING SHOWS A PRETTY STRONG SUBSIDENCE INVERSION BETWEEN
800MB AND 750MB. HAND ANALYSIS OF THE 18Z MSL DATA SHOWED A LOW
PRESSURE CENTER OVER NORTH CENTRAL WYOMING WITH A STATIONARY FRONT
ACROSS SOUTHERN SOUTH DAKOTA AND WEAK CONVERGENCE ALONG THE DRY LINE
ACROSS THE SOUTHWEST NEBRASKA PANHANDLE THROUGH EXTREME EASTERN
COLORADO TO THE WESTERN OKLAHOMA PANHANDLE. IN THE 6.7U IMAGERY...
THERE WAS A LARGE VORTEX OVER SOUTHWEST MONTANA AND AN UPPER TROUGH
ACROSS THE WESTERN DAKOTAS AND WESTERN NEBRASKA WITH STRONG
SUBSIDENCE WEST OF A LINE FROM MERRIMAN TO SYDNEY.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG FIRE ZONES 204-210.
&&
SPRINGERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT WED JUN 14 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-151430- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 329 PM CDT WED JUN 14 2006 /229 PM MDT WED JUN 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING MAINLY ACROSS THE EASTERN PANHANDLE AND AREAS WITHIN THE MOUNTAIN TIME ZONE...IN THE VICINITY OF THE APPROACHING DRY LINE. THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND SOME HAIL. IGNITION OF GRASS FIRES WILL BE POSSIBLE. ACTIVITY SHOULD SUBSIDE OVERNIGHT WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM DEVELOPMENT IS LIKELY THURSDAY AFTERNOON AND EVENING AS A COLD FRONT WILL BE STALLED ACROSS THE REGION. THE BEST CHANCES FOR DEVELOPMENT WILL BE ALONG AND EAST OF A LINE FROM VALENTINE TO IMPERIAL. SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT MAY BE NEEDED ON THURSDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
The North Platte radar (KLNX), 126 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510835, 5510836.